MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PROGRAMMABLE VALVE; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PROGRAMMABLE VALVE; CHPV
Catalog Number XXX-HAKIM PROGRAMMABLE VALVE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2024-00078.A facility reported a patient presented with hydrocephalus symptoms.A x-ray was taken on (b)(6) 2024 showing a broken catheter.The catheter and the hakim valve were explanted due to broken catheter.The valve was implanted in 2018 and the catheter in 2010.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (unitized), was returned for evaluation without the catheter.Dhr - lot 153061, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; the needle guard part of the valve has been cut away and not returned, tie marks were noted in the proximal end of the valve, a cut in the silicone housing along the valve casing was also noted.The biological debris were noted inside the housing.The valve passed the tests for programming, occlusion, reflux and pressure.The valve was leak tested; only leak from cut.Root cause - no root cause could be determined as the catheter was not returned for investigation.A possible root cause for the issue reported by the customer, could be due to an issue at implantation phase (catheter too short / catheter damaged for example).The root cause for the cut/tear in the silicone housing along the valve casing" is probably due to a sharp or pointed object coming into contact with the silicone, as noted in the ifu, silicone has a low cut/tear resistance.

Brand Name
HAKIM PROGRAMMABLE VALVE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18945390
Report Number3013886523-2024-00079
Device Sequence Number12525360
Product Code JXG
UDI-Device Identifier10886704041467
UDI-Public(01)10886704041467(17)220831(10)153061
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberXXX-HAKIM PROGRAMMABLE VALVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown